MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918); Ischemia (1942); Nausea (1970); Ventricular Fibrillation (2130); Respiratory Failure (2484); Thrombosis/Thrombus (4440)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is captured under a separate medwatch number.
 
Event or Problem Description
It was reported that the procedure was to treat the left main (lm) and left circumflex (lcx) coronary arteries.The left anterior descending (lad) coronary artery was accessed with a blance middleweight universal guide wire and pre-dilated with 2.5x12 mm compliant balloon, 3.0x15 mm nc balloon and a 3.0x15 mm non-abbott balloon.Underexpansion was noted so a 3.5x12 mm non-abbott balloon was used for intravascular lithotripsy.Again the lesion was pre-dilated with a 3.5x12 mm nc balloon and the 3.5x28 mm xience skypoint stent was deployed in the left main.Post-dilatation was performed with 3.5x12 mm and 4.5x12 mm nc balloons.Next the lcx was accessed with a non-abbott wire and a 3.0x15 mm nc balloon was used to pre-dilate the lesion and after initial kissing balloon technique, the 3.0x18 mm xience skypoint stent was implanted from the left main into the lcx, layered with the previously implanted 3.5x28 mm xience skypoint stent.The proximal optimization technique (pot) was performed with a 4.5x8 mm nc balloon and kissing balloon was performed with 3.5x12 mm nc in the lad and 3.0x12 mm nc in the lcx.At this point the activated clotting time (act) came back subtherapeutic and additional heparin was given.Repeat act after several minutes was even lower.All guide wires were removed and a final angiogram was performed which showed a filling defect in the lm consistent with possible thrombus.Aggrastat bolus and drip and intra-arterial heparin were given.Patient was nauseous and hypotensive with st changes.A large thrombus was seen in the lm and the guide wire was attempted to be placed to remove the thrombus however the patient became more hypotensive and went into cardiac arrest.Cardiopulmonary resuscitation (cpr) was started and the patient was shocked multiple times for episodes of ventricular fibrillation.During chest compressions an impella pump was placed and a bmw guide wire was placed in the lad for angioplasty and multiple rounds of aspiration thrombectomy were performed with a penumbra catheter but intravascular ultrasound (ivus) showed layered thrombus in the lm.Angioplasty was performed with a 4.0x12 mm compliant balloon and a thrombectomy catheter was used and the patient was given tissue plasminogen activator (tpa).The patient went into cardiac arrest again and again balloon angioplasty was performed.The patient was monitored on the table for 1 1/2 to 2 hours.The patient required many medications but they continued to decline.Cpr was stopped and the patient became hypoxic, with fluoroscopy showing possible pulmonary edema and there was significant bleeding from the tube.Aggrastat was stopped and the patient transferred to the cardiac care unit and care was de-escalated.The patient expired due to myocardial ischemia and stent thrombosis.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The reported patient effects of thrombosis, nausea, hypotension, ventricular fibrillation, and ischemia are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20738501
Report Number2024168-2024-13778
Device Sequence Number8648599
Product Code NIQ
UDI-Device Identifier08717648233425
UDI-Public(01)08717648233425(17)260709(10)3071741
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number1804350-28
Device Catalogue Number1804350-28
Device Lot Number3071741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X18 MM XIENCE SKYPOINT STENT.; 3.0X18 MM XIENCE SKYPOINT STENT.; ASAHI PROWATER GUIDE WIRE.; ASAHI PROWATER GUIDE WIRE.; BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE (3).; BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE (3).; GUIDELINER.; GUIDELINER.; MEDTRONIC LAUNCHER.; MEDTRONIC LAUNCHER.; PENUMBRA CATHETER.; PENUMBRA.; RUNTHROUGH GUIDE WIRE.; RUNTHROUGH GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale
Patient Weight149 KG
Patient RaceWhite